MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX ENDOTRACHEAL TUBE W/HOLDER AND CONNECTOR; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX ENDOTRACHEAL TUBE W/HOLDER AND CONNECTOR; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 100/111/025
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.Two samples were received for evaluation in used condition without their original packaging.Visual and functional testing were performed.Visual inspection observed the connector separated from the tube.Functional testing found cording to marks in tube; the connector was inserted 5.33 mm, per procedure it must be inserted 6.0 to 0.5 mm.The root cause of the reported issue was found to be operator training; the dimension of the connector assembly was not verified and lack of detection by production personnel during connector assembly operation.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).
 
Event or Problem Description
It was reported that the connector was separated from the tube before use.No patient injury was reported.

Brand Name
PORTEX ENDOTRACHEAL TUBE W/HOLDER AND CONNECTOR
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15353884
Report Number3012307300-2022-17691
Device Sequence Number5863843
Product Code BTR
UDI-Device Identifier15019315018848
UDI-Public15019315018848
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K790312
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/28/2020
Device Model Number100/111/025
Device Catalogue Number100/111/025
Device Lot Number3024204
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2022
Initial Report FDA Received Date09/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown